MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; GLENOID POLYAXIAL LOCKING SCREW - L26

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; GLENOID POLYAXIAL LOCKING SCREW - L26
Model Number 04.01.0160
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Joint Impingement (4834)
Date of Event 04/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Approximately 1 year and 3 months after the primary surgery, x-rays clearly showed the breakage of one glenoid screw.A revision surgery has been scheduled but has not yet been performed.
 
Additional Manufacturer Narrative
Batch review performed on 09 mar 2026.Lot: 2210990: (b)(4) items manufactured and released on 23 june 2022.Expiration date: 2027-june-08.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation: approximately one year and three months after the primary surgery, radiographic examination clearly demonstrates the breakage of one of the glenoid screws.The fracture of the screw is visible on the x-ray image and may be related to a mechanical failure at the level of the inferior glenoid fixation point.Careful assessment of the radiograph also suggests that the glenosphere-baseplate complex is positioned in a suboptimal orientation.This condition is likely not related to the initial implantation but may have developed progressively over time due to mechanical factors.A plausible mechanism for the screw breakage is inferior humeral-glenosphere impingement, which can generate abnormal shear and eccentric loading forces on the inferior portion of the glenoid component.Repetitive impingement in this region may lead to micromotion, gradual loosening, and increased stress concentration on the inferior screw, ultimately resulting in its failure.The available imaging suggests that impingement-related forces may have contributed both to the screw breakage and to the subsequent displacement of the glenosphere-baseplate construct into a suboptimal position.Based on the information currently available, there is no indication of a device malfunction.R&d analysis: the anteroposterior radiographic image confirms the breakage of the inferior glenoid fixation screw.Additionally, a visible radiolucent gap between the baseplate back-surface and the underlying bone is appreciable, suggesting loss of primary fixation with consequent baseplate mobilization (cranialization).Notably, the angular orientation of the retained medial fragment of the broken screw is discordant with that of the proximal portion in contact with the baseplate, further supporting the hypothesis that baseplate micromotion or displacement preceded and contributed to the mechanical failure of the glenoid polyaxial locking screw - l26 (ref.04.01.0160, lot: 2210990).No other events have been reported for lot: 2210990, which comprises (b)(4) distributed units, thus suggesting that manufacturing or process defects can be excluded.Considering the overall post-market surveillance data for shoulder polyaxial glenoid screws, the occurrence rate for non-traumatic screw breakage stands at (b)(4) indicating that this failure mode remains statistically rare.Root cause:based on the information available, no definitive root cause can be established.There is no indication that a device malfunction may have caused or contributed to the event, and the device history record review did not identify any manufacturing-related issues.The screw breakage is most likely related to progressive mechanical overload at the inferior glenoid fixation point, possibly associated with baseplate micromotion and inferior humeral-glenosphere impingement over time.
 
Event or Problem Description
Revision surgery after 1 year and 5 months from the primary surgery, due to the breakage of one glenoid screw.All medacta implants were removed.The broken screw tip was not removed and remains in the patient's body.
 
Additional Manufacturer Narrative
Fu1 on (b)(6) 2026.B3: date of event: 04/17/2026.B5: event description: revision surgery after 1 year and 5 months from the primary surgery, due to the breakage of one glenoid screw.All medacta implants were removed.The broken screw tip was not removed and remains in the patient's body.H6: annex f: 4629 - device revision or replacement.

Brand Name
SHOULDER SYSTEM
Common Device Name
GLENOID POLYAXIAL LOCKING SCREW - L26
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24588555
Report Number3005180920-2026-00226
Device Sequence Number9485638
Product Code PHX
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial,Followup
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0160
Device Lot Number2210990
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown